Alert archive / Virginia / Gale Warnings in 2016
Gale Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Jan 17, 2016, 6:07 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2016, 6:07 PM EST (23:07 UTC)
- Expired
- Jan 18, 2016, 12:32 PM EST
- In force
- 18 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
640 WHUS71 KLWX 172307 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 607 PM EST SUN JAN 17 2016 ANZ530>543-180715- /O.NEW.KLWX.GL.W.0004.160117T2307Z-160118T2300Z/ /O.EXT.KLWX.SC.Y.0012.160118T2300Z-160119T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 607 PM EST SUN JAN 17 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
647 WHUS71 KLWX 180531 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1231 AM EST MON JAN 18 2016 ANZ530>543-181345- /O.CON.KLWX.GL.W.0004.000000T0000Z-160118T2300Z/ /O.CON.KLWX.SC.Y.0012.160118T2300Z-160119T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1231 AM EST MON JAN 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST TUESDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
592 WHUS71 KLWX 180833 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 333 AM EST MON JAN 18 2016 ANZ530>543-181645- /O.CON.KLWX.GL.W.0004.000000T0000Z-160118T2300Z/ /O.EXT.KLWX.SC.Y.0012.160118T2300Z-160119T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 333 AM EST MON JAN 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
836 WHUS71 KLWX 181508 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1008 AM EST MON JAN 18 2016 ANZ530>543-182315- /O.CON.KLWX.GL.W.0004.000000T0000Z-160118T2300Z/ /O.CON.KLWX.SC.Y.0012.160118T2300Z-160119T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1008 AM EST MON JAN 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
084 WHUS71 KLWX 181732 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1232 PM EST MON JAN 18 2016 ANZ530>543-190145- /O.CAN.KLWX.GL.W.0004.000000T0000Z-160118T2300Z/ /O.EXT.KLWX.SC.Y.0012.160118T1732Z-160119T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1232 PM EST MON JAN 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST TUESDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Jan 17, 3:00 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 17, 3:00 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EST SUN JAN 17 2016
.SYNOPSIS...
LOW PRESSURE EAST OF CAPE HATTERAS WILL MOVE WELL OUT TO SEA THIS
EVENING. AN ARCTIC COLD FRONT WILL REACH THE APPALACHIANS
THIS EVENING AND ACROSS I-95 AFTER MIDNIGHT. CANADIAN HIGH
PRESSURE MOVES OVER THE REGION THROUGH THE MIDDLE OF THE WEEK.
LOW PRESSURE MAY AFFECT THE AREA FRIDAY.
&&
.NEAR TERM /THIS AFTERNOON-TONIGHT/...
WE ARE WATCHING THE BULK OF THE LGT SN LVG THE ERN PART OF THE
FCST AREA...MOVING ONTO THE ERN SHORE. DCA RECORDED ITS 1ST
MEASURABLE SN OF THE SEASON - 0.3." ONLY XTRM LWR ST. MARY'S HAS
HAD A MEASUREMENT OF OVR 1 INCH.
NEXT FOCUS IS THE ARCTIC BNDRY PRSNTLY MOVG INTO ERN OH. THE FNT IS
VSBL ON THE ERN U.S. RGNL RDR AS A LN OF SNSH XTNDG FM THE ERN
GRT LKS TO IN. THIS WL BE PUSHING INTO THE MID ATLC TNGT - TO THE
HIGHLANDS BY MID EVE AND I-95 ARND MDNGT. FLURRIES/LGT SNSH MAY
OCCUR ANYWHERE IN THE CWA AS THE FNT PASSES THRU. NO ACCUM XPCTD.
WINDS WL BECOME GUSTY FM THE NW OVRNGT. THIS WL CAUSE WIND CHILLS
TO PLUMMET OVRNGT - TO THE SINGLE DIGITS E OF THE HIGHLANDS AND
WELL BLO ZERO IN THE HIGHLANDS WHERE A WIND CHILL ADVSRY IS IN
EFFECT.
IN ADTN UPSLOPE SNSH ARE XPCTD ALONG THE WRN SLOPES OF THE
HIGHLANDS. HV ARE MOST LKLY TO SEE ACCUM AREAS - WRN PENDLETON AND
WRN GRANT...JUST BLO ADVSRY LVL BUT THERE IS A PSBLTY EVE SHIFT WL
NEED TO UP TOTAL/ISSUE AN ADVSRY. SREF SHOWS UPSLOPE SNSH
WEAKENING BY MON MRNG.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
COLD HIGH PRES WL BE THE OPERATIVE TERM FOR THE 1ST PART OF THE
WK. AS I WROTE YDA MON WL BE THE COLDEST DAY THE AREA SINCE MAR 6
OF LAST YR. IT IS QUSTNBL IF ANYWHERE IN THE CWA WL TOP 30
DEGS...AND DURG DAY WIND CHILLS AGN WL ONLY REACH THE LM TEENS E
OF THE BLU RDG...SINGLE DIGITS W XCPT AGN FOR THE HIGHLANDS WHERE
WIND CHILLS SHOULD STAY BLO ZERO. BECAUSE OF THIS WE'VE XTND THE
WIND CHILL ADVSRY THRU MON THERE.
MON NGT WL BE VERY COLD W/ LOWS IN THE M TEENS IN DC/BALT.
SUPERBLENS IS GIVING L TEENS FOR WRN SUBURBS BUT FEEL TEMPS COULD
DROP INTO THE SINGLE DIGITS. HIGHLANDS WL LKLY DROP BLO ZERO.
TUE WL BE ANOTHER COLD DAY W/ ARCTIC HIGH CONT TO BUILD INTO THE
RGN. HIGHS IN THE 20S...WIND CHILL 10-15 DEGS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RIDGING AT THE SFC AND ALOFT WILL TRAVERSE THE AREA TUESDAY NIGHT
INTO WEDNESDAY. STILL A RELATIVELY COLD PERIOD...BUT WITH SOME
MODERATION. TUESDAY NIGHT FORECAST CALLS FOR LOWS IN THE TEENS AND
UPPER SINGLE DIGITS (WEST)...ALTHOUGH COULD SEE MORE WIDESPREAD
SINGLE DIGITS IN THE TYPICAL COLD SPOTS IF CLOUDS AHEAD OF THE NEXT
WAVE ARE DELAYED. HIGHS RISE ABOVE FREEZING WEDNESDAY EXCEPT ACROSS
NORTHERN MD AND THE HIGHER ELEVATIONS. AFOREMENTIONED SHORTWAVE
TROUGH WILL CROSS THE AREA WEDNESDAY NIGHT. IT MAY CARRY ENOUGH
MOISTURE TO BRING SNOW EAST OF THE TYPICAL UPSLOPE AREAS...AND HAVE
RAISE POPS ACROSS THE NORTHERN HALF OF THE AREA...BUT STILL SLIGHT
CHANCE/LOW CHANCE DUE TO LOW QPF. LOWS WILL BE IN THE 20S.
HIGH PRESSURE OVER ONTARIO CANADA WILL SLIDE EAST INTO SOUTHERN
QUEBEC CANADA AND NORTHERN NEW ENGLAND THURSDAY INTO THURSDAY NIGHT.
DURING THE SAME PERIOD...LOW PRESSURE OVER ARKANSAS WILL MOVE ACROSS
TENNESSEE INTO THE VIRGINIAS. THIS LOW PRESSURE SYSTEM WILL BRING
ENERGY INTO THE MID ATLANTIC REGION AND COMBINE WITH THE COLD AIR
CIRCULATING AROUND THE HIGH OVER QUEBEC AND ADDITIONAL MOISTURE FROM
THE WESTERN ATLANTIC OCEAN...THE CHANCE FOR ACCUMULATING SNOW IS A
POSSIBILITY ACROSS MUCH OF THE REGION.
MODELS VARY IN TIMING...INTENSITY AND COVERAGE OF THE TRACK AND
STRENGTH OF THE LOW AND SNOWFALL. IT APPEARS THAT THE GFS IS
SPREADING SNOWFALL ACROSS THE REGION FROM THE SOUTHWEST FASTER THAN
THE EURO MODEL. THE GFS HAS THE SNOW ARRIVING THURSDAY NIGHT WHILE
THE EURO HOLDS OFF ON THE SNOW ARRIVAL UNTIL FRIDAY MORNING.
BOTH MODELS KEEP SOME UPPER LEVEL ENERGY AROUND UNTIL AS LATE AS
FRIDAY NIGHT...THUS...IF THE LOW PRESSURE SYSTEM GETS THE
OPPORTUNITY TO INTENSIFY LATE THURSDAY NIGHT AND FRIDAY...SNOW MAY
ACCUMULATE A FEW INCHES IN MOST PLACES. ONCE AGAIN...TIMING
DETERMINES A LOT AS TO PRECIPITATION TYPE AND AMOUNTS. THE POTENTIAL
LOW IS STILL ABOUT 5 DAYS AWAY.
THE GENERAL TREND AFTER THE LOW PRESSURE EXITS SOMETIME LATE FRIDAY
NIGHT OR SATURDAY WILL BE A BRIEF PERIOD OF GUSTY NORTHERLY
WINDS...AT FIRST. THE WINDS WILL DIMINISH AS A BROAD AREA OF HIGH
PRESSURE BUILDS INTO THE REGION. DRY CONDITIONS AND COLD
TEMPERATURES EXPECTED LATER SATURDAY THROUGH SUNDAY.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SKIES ARE BEGINNING TO BRIGHTEN AT IAD. ALL SITES XCPT CHO CONT TO
BE IFR FOR VSBY IN LGT SN/HZ BUT THIS SHOULD BE IMPRVG B4 THE SUN
GOES DOWN. SCT SNSH COULD HAPPEN ARND MDNGT AT THE TAF SITES E OF
THE BLU RDG AS A COLD FNT PUSHES THRU THE RGN...THEN GUSTY WNW
WINDS XPCTD OVRNGT AND THRUT THE DAY MON. LO LVL MECHANICAL TURB
WL ALSO BE PSBL.
VFR CONDS MON NGT AND TUE.
VFR CONDITIONS EXPECTED TUESDAY NIGHT AND WEDNESDAY AND WINDS WILL
DIMINISH. COULD BE A PERIOD OF LIGHT SNOW WEDNESDAY NIGHT...BUT
CERTAINTY IN ANY IMPACTS IS LOW.
VFR CONDITIONS THURSDAY. WINDS LIGHT AND NORTHWESTERLY THURSDAY.
VFR CONDITIONS MAY BECOME IFR CONDITIONS QUICKLY AT THE CHO
TERMINALS THURSDAY NIGHT AS A CHANCE OF LIGHT SNOW SPREADS UP FROM
THE SOUTHWEST. WINDS BECOMING NORTHEASTERLY AT 5 TO 10 KNOTS
THURSDAY NIGHT.
NOTE...TIMING ON THE DEVELOPMENT OF THE LOW PRESSURE THURSDAY AND
THURSDAY NIGHT AS WELL AS THE TIMING ON SNOW ARRIVAL WILL HAVE A
GREAT EFFECT ON IFR OR LIFR CONDITIONS AT ALL TERMINALS THURSDAY
NIGHT.
&&
.MARINE...
SCA IN EFFECT AFTR MDNGT FOR ALL WATERS LASTING THRU MON NGT. THIS
WL LKLY HV TO BE XTND INTO TUE. THERE MAY ALSO BE A PD OF GALE LVL
WINDS AFTR MDNGT TNGT/MON MRNG AFTR THE CD FNT MOVES THRU.
WINDS BEGIN TO RELAX TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN.
HOWEVER...SCA WILL LIKELY CONTINUE FOR AT LEAST PORTIONS OF THE
WATERS. LIGHTER W OR NW WINDS ARE EXPECTED WEDNESDAY OR WEDNESDAY
NIGHT AS THE HIGH SHUNTS TO THE SE.
NO MARINE HAZARDS EXPECTED THURSDAY AND THURSDAY NIGHT.
NOTE...TIMING ON THE DEVELOPMENT OF THE LOW PRESSURE THURSDAY AND
THURSDAY NIGHT WILL HAVE A GREAT EFFECT ON WHETHER A SMALL CRAFT
ADVISORY OR A GALE IS NEEDED THURSDAY AND THURSDAY NIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 7 PM EST MONDAY
FOR MDZ501.
VA...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 7 PM EST MONDAY
FOR VAZ503-504.
WV...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 7 PM EST MONDAY
FOR WVZ501-503-505-506.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST TUESDAY
FOR ANZ530>533-537>542.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 AM EST
TUESDAY FOR ANZ534-543.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 1 AM EST TUESDAY
FOR ANZ535-536.
&&
PRODUCTS...WOODY!/ADS/KLWHazardous weather outlook, Jan 17, 4:58 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 458 PM EST SUN JAN 17 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-181100- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 458 PM EST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT BRIEF GALES ARE POSSIBLE AS A STRONG COLD FRONT CROSSES THE CHESAPEAKE BAY REGION OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUBZERO WIND CHILLS ARE POSSIBLE ACROSS THE AREA LATE MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT WINTER STORM THREAT FRIDAY INTO SATURDAY. IF THE THREAT MATERIALIZES...IT MAY CAUSE DISRUPTION TO TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-181100- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 458 PM EST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WIND CHILL ADVISORY IS IN EFFECT TONIGHT FOR THE POTOMAC HIGHLANDS AND BLUE RIDGE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WIND CHILL ADVISORY IS IN EFFECT THROUGH MONDAY. MONDAY NIGHT INTO TUESDAY...THE WIND CHILL ADVISORY MAY NEED TO BE EXPANDED AND IS EXPECTED TO BE EXTENDED. THERE IS A SLIGHT WINTER STORM THREAT FRIDAY INTO SATURDAY. IF THE THREAT MATERIALIZES...IT MAY CAUSE DISRUPTION TO TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JACKSON
In the hours before
Local storm report, Jan 17, 2:48 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
248 PM EST SUN JAN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW RIDGE 38.12N 76.37W
01/17/2016 M2.0 INCH ST. MARYS MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1600123
KLWLocal storm report, Jan 17, 3:19 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EST SUN JAN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM SNOW 1 S PRINCE FREDERICK 38.53N 76.59W
01/17/2016 M0.1 INCH CALVERT MD TRAINED SPOTTER
0220 PM SNOW 1 E BENTLEY SPRINGS 39.67N 76.65W
01/17/2016 M0.3 INCH BALTIMORE MD TRAINED SPOTTER
0229 PM SNOW 1 WSW SEALSTON 38.26N 77.36W
01/17/2016 M0.1 INCH STAFFORD VA COCORAHS
0230 PM SNOW 3 ESE PARK HALL 38.20N 76.38W
01/17/2016 M1.5 INCH ST. MARYS MD TRAINED SPOTTER
0239 PM SNOW 2 SE GAITHER 39.35N 76.97W
01/17/2016 M0.2 INCH HOWARD MD COCORAHS
0245 PM SNOW 2 N COLUMBIA 39.24N 76.86W
01/17/2016 M0.6 INCH HOWARD MD TRAINED SPOTTER
0249 PM SNOW 2 NE DOWELL 38.37N 76.44W
01/17/2016 M0.4 INCH CALVERT MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1600124
EVENT NUMBER LWX1600125
EVENT NUMBER LWX1600126
EVENT NUMBER LWX1600127
EVENT NUMBER LWX1600128
EVENT NUMBER LWX1600129
EVENT NUMBER LWX1600130
ADSLocal storm report, Jan 17, 3:39 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EST SUN JAN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM SNOW 1 NNW CALVERTON 39.06N 76.95W
01/17/2016 E0.0 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1600131
ADSLocal storm report, Jan 17, 3:59 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EST SUN JAN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM SNOW REAGAN NATIONAL AIRPORT 38.85N 77.03W
01/17/2016 M0.3 INCH ARLINGTON VA OFFICIAL NWS OBS
&&
EVENT NUMBER LWX1600132
KLWLocal storm report, Jan 17, 4:00 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 PM EST SUN JAN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW DULLES INTERNATIONAL AI 38.98N 77.49W
01/17/2016 M0.1 INCH LOUDOUN VA OFFICIAL NWS OBS
&&
EVENT NUMBER LWX1600134
KLWLocal storm report, Jan 17, 4:01 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EST SUN JAN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW BWI AIRPORT 39.18N 76.65W
01/17/2016 M0.1 INCH ANNE ARUNDEL MD OFFICIAL NWS OBS
&&
EVENT NUMBER LWX1600135
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:44 AM EST | Wind Chill Advisory | LWX | Albemarle, Amherst, Augusta, Clarke, Fauquier, Frederick and 15 more | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.